Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 116, NWS Shreveport, LA

April 1, 2000De Soto Parish, Louisiana; Shelby County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Apr 1, 2000, 7:50 PM CST for De Soto Parish, Louisiana; Shelby County, Texas. It was in force for 55 min. 2 reports came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Apr 1, 2000, 7:50 PM CST (01:50 UTC)
Expired
Apr 1, 2000, 8:45 PM CST
In force
55 min
Issued by
NWS Shreveport, LA
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties De Soto Parish, LA, Shelby County, TX

The radar

The Shreveport radar (KSHV), 53 km from the middle of the area, began a volume at 01:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 1, 8:15 PM CSTHail 1Grand Cane, LA
Apr 1, 8:15 PM CSTHail 1Mansfield, LA

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 1.8 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2000-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 330 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2000-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 467 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
330 J/kg
Mixed-layer CIN
-110 J/kg
Mixed-layer LCL
439 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
467 m²/s²
0-3 km storm-relative helicity
481 m²/s²
Significant tornado parameter
0.0
Supercell composite
16.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 020153
SVRSHV
LAC031-TXC419-020245-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
750 PM CST SAT APR 1 2000

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DE SOTO PARISH IN LOUISIANA
  NORTHEASTERN SHELBY COUNTY IN TEXAS

* UNTIL 845 PM CST

* AT 750 PM CST...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES SOUTH OF JOAQUIN...OR
  ABOUT 11 MILES NORTHEAST OF CENTER. ANOTHER SEVERE THUNDERSTORM    
  WAS LOCATED 10 MILES EAST OF CENTER OR NEAR SHELBYVILLE TEXAS. 
  THESE THUNDERSTORMS WERE MOVING NORTHEAST NEAR 50 MPH.

* THESE SEVERE THUNDERSTORMS WILL BE NEAR...
  MANSFIELD AT 810 PM CST

THIS THUNDERSTORM WILL PRODUCE LARGE HAIL AND STRONG DAMAGING WINDS.
DO NOT REMAIN OUTSIDE...THIS IS A DANGEROUS WEATHER SITUATION.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  DE SOTO PARISH IN LOUISIANA
  NORTHEASTERN SHELBY COUNTY IN TEXAS
UNTIL 845 PM CST.

LAT...LON 3190 9415 3177 9400 3208 9359 3225 9379

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 1, 3:15 PM CST, 4 hours 35 minutes earlier.

Area forecast discussion, Apr 1, 3:15 PM CST, 4 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
315 PM CST SAT APR 1 2000

FIRST IN SERIES OF VORT MAXES BRINGING SCATTERED TO NUMEROUS
THUNDERSTORMS TO CWA THIS AFTERNOON. THIS IS IN ADVANCE OF SURFACE
FRONTS. COLD FRONT IS NEARING NORTHWEST PORTION OF CWA AND SHOULD
SLOWLY SINK SOUTHEAST TONIGHT. THUS HIGH POPS CONTINUING IN
FORECAST. PROBLEMS MAY ARISE IF COLD FRONT BECOMES STATIONARY
ACROSS CWA. MODELS HANDLE THIS DIFFERENT WITH AVN STALLING THE
FRONT. ETA IS A LITTLE MORE PROGRESSIVE...PUSHING BOUNDARY SOUTH OF
AREA ...THEN BRINGING IT BACK MONDAY. LIKE ETA SOLUTION SO USED IT
IN DETERMINING POSSIBILITY OF FLASH FLOODING. SINCE IT IS THE
COOLEST MODEL...850 DEWPOINTS AS WELL AS THETA E ANALYSIS SUGGEST
SYSTEM MAY BE A LITTLE LACKING FOR FLASH FLOOD RAINS. SHEAR IS ALSO
VERY HIGH...AND FAST MOVING SHEARED STORMS ARE NOT TYPICAL HEAVY
RAIN PRODUCERS. THUS WILL CONTINUE WITH MENTION OF HEAVY RAIN AND
POSSIBLE SEVERE ALONG AND SOUTH OF FRONT. EVENT WILL LAST THROUGH
MONDAY BEFORE TROF BEGINS TO KICK OUT. AVN SEEMS TO HOLD ON TO RAIN
TOO LONG INTO TUESDAY...HOWEVER EASTERN PORTIONS MAY HAVE
PRECIPITATION EARLY. FAIR AND COOLER WEATHER TUESDAY AFTERNOON
THROUGH THURSDAY.

PRELIMS...
SHV 59/68/59/70 8868
MLU 60/72/59/71 8878
TXK 54/66/54/64 8768
TYR 56/65/55/65 8868
LFK 62/73/60/70 8868

.SHV...NONE.

14

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 1, 8:11 PM CSTSevere Thunderstorm WarningSHVBienville64 min
Apr 2, 3:30 AM CDTSevere Thunderstorm WarningSHVRed River45 min
Apr 2, 3:39 AM CDTSevere Thunderstorm WarningSHVBienville66 min
Apr 2, 4:31 AM CDTSevere Thunderstorm WarningSHVJackson, Lincoln44 min
Apr 2, 4:00 PM CDTSevere Thunderstorm WarningSHVJackson45 min
Apr 1, 6:20 PM CSTSevere Thunderstorm WarningSHVBowie40 min
Apr 2, 12:53 AM CSTSevere Thunderstorm WarningSHVAngelina52 min
Apr 2, 3:35 AM CDTSevere Thunderstorm WarningSHVShelby55 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2000Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.